Diese Seite ist aus Gründen der Barrierefreiheit optimiert für aktuelle Browser. Sollten Sie einen älteren Browser verwenden, kann es zu Einschränkungen der Darstellung und Benutzbarkeit der Website kommen!
Geophysics Homepage
Search:
Log in
print

Space-time adaptive numerical methods for geophysical applications

Castro, Cristóbal E., Martin Käser, and Eleuterio F. Toro (2009), Space-time adaptive numerical methods for geophysical applications, Roy. Soc. Phil. Trans. A, 367, 4613-4631, doi:10.1098/rsta.2009.0158.

Abstract
In this paper we present high-order formulations of the finite volume and discontinuous Galerkin finite element methods for wave propagation problems with a space-time adaptation technique using unstructured meshes in order to reduce computational cost without reducing accuracy. Both methods can be derived in a similar mathematical framework and are identical in their first-order version. In their extension to higher order accuracy in space and time both methods use spatial polynomials of higher degree inside each element, a high-order solution of the generalized Riemann problem and a high-order time integration method based on the Taylor series expansion. The static adaptation strategy uses locally refined high-resolution meshes in areas with low wave speeds to improve the approximation quality. Furthermore, the time step length is chosen locally adaptive such that the solution is evolved explicitly in time by an optimal time step determined by a local stability criterion. After validating the numerical approach both schemes are applied to geophysical wave propagation problems such as tsunami waves and
seismic waves comparing the new approach with the classical global time stepping technique. The problem of mesh partitioning for large-scale applications on multiprocessor architectures is discussed and a new mesh partition approach is proposed and tested to further reduce computational cost.
BibTeX
@article{id1383,
  author = {Crist{\'o}bal E. Castro and Martin K{\"a}ser and Eleuterio F. Toro},
  journal = {Roy. Soc. Phil. Trans. A},
  month = {oct},
  pages = {4613-4631},
  title = {{Space-time adaptive numerical methods for geophysical applications}},
  volume = {367},
  year = {2009},
  doi = {10.1098/rsta.2009.0158},
}
EndNote
%0 Journal Article
%A Castro, Cristóbal E.
%A Käser, Martin
%A Toro, Eleuterio F.
%D 2009
%V 367
%J Roy. Soc. Phil. Trans. A
%P 4613-4631
%T Space-time adaptive numerical methods for geophysical applications
%8 oct
ImprintPrivacy PolicyContact
Printed 25. Aug 2019 09:48